Hail, Sherman
- When
- June 6, 7:05 PM CST
- Where
- Sherman County, 4.13 mi WSW of Texhoma
- Measured
- 3.6 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.480, -101.770
On the afternoon of June 6th, a discrete supercell developed in southeastern Colorado and tracked into the Oklahoma Panhandle and northeastern Texas Panhandle. 5 inches in diameter, and straight-line winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
On the afternoon of June 6th, a discrete supercell developed in southeastern Colorado and tracked into the Oklahoma Panhandle and northeastern Texas Panhandle. This supercell produced six tornadoes, hail up to 4.5 inches in diameter, and straight-line winds. Later in the evening a couple of semi-discrete supercells moved into the Oklahoma Panhandle and eastern Panhandles, producing wind gusts up to 90 mph and hail up to the size of golf balls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 6, 5:13 PM CST, 1 hour 52 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Amarillo TX 613 PM CDT Fri Jun 6 2025 ...New AVIATION... .KEY MESSAGES... Issued at 248 PM CDT Fri Jun 6 2025 - Strong to severe thunderstorms will be possible across the Panhandles today, but the relatively greater confidence is in the northern combined Panhandles from late this afternoon and through portions of the overnight period. All hazards will be possible, including a low chance for a tornado and localized flash flooding. - There is a low chance for an isolated thunderstorm Saturday evening which would have an outside chance to become strong to severe. - Potentially more widespread strong to severe thunderstorm activity is favored Sunday afternoon and through the evening, with all hazards possible once again. The primary hazards look to be damaging winds and large hail. && .SHORT TERM... (This evening through Saturday night) Issued at 248 PM CDT Fri Jun 6 2025 The overall weather pattern today is quite similar to yesterday; moderate southwesterly flow aloft with modest mid-level moisture and generally sufficient low-level moisture. A remnant boundary that is oriented west-to-east apparent across the area, currently roughly bisecting the Texas Panhandle, with a warm and destabilizing environment to the south and a cooler and stable environment to the north. The 18z AMA sounding shows a moderately strong MLCIN in place with a convective temperature in the upper-80s. Additionally, there is very weak forcing to help thunderstorms develop, leaving convective temperature and any boundaries to be the more probable source of lift. All that said, confidence is very low that any thunderstorms can develop this afternoon across the southern TX Panhandle, but it's not out of the realm of possibilities given the weak remnant boundary previously mentioned. Otherwise, a few CAMs develop a thunderstorm in northeastern New Mexico or southeastern Colorado late this afternoon, but there are various solutions regarding what happens with that cell. Multiple runs of the HRRR as well as the 12z WRF-NSSL and FV3 suggest this cell will trek east-southeast across the northern combined Panhandles with all hazards possible. Meanwhile, the WRF-ARW has the cell weakening as it moves into the Panhandles. Given that clouds are dissipating in the northwestern combined Panhandles at this time, leaning more toward the idea of this cell persisting across the area. Of higher confidence is that a line of storms will develop in SW Kansas/SE Colorado this evening and move into the northern combined Panhandles and persist but weaken through the night. The main hazards with this activity will be damaging winds and large hail, but flash flooding will also be possible especially in the northeastern combined Panhandles given the 1-2" of rain that fell last night. Just like this morning and the previous morning, an outflow boundary from tonight's overnight convection will likely push through the Panhandles but will retreat back into the area throughout the day tomorrow. That said, temperatures will warm into the 80s. There are a few hints that a thunderstorm could develop once again in northeastern New Mexico/southeastern Colorado, but there are some very mixed signals regarding whether or not this convection would develop and be sustained. If it does become sustained, the environment would favor a strong to severe thunderstorm. Have included 15-20% PoPs for this activity for tomorrow evening. Vanden Bosch && .LONG TERM... (Sunday through next Thursday) Issued at 248 PM CDT Fri Jun 6 2025 Split flow is expected to develop across the CONUS, and quasi-zonal flow is expected over the Southern US as a trough in the Upper Midwest digs southeast. Meanwhile, a plume of moisture from the eastern Pacific will continue to pump in to the Panhandles and moisture from the Gulf feeds into the area throughout the day. The combination of reaching convective temperature, as well as gradually decreasing heights aloft (favors ascent), should favor the development of thunderstorms in the afternoon hours. Latest CAMs suggest the initial activity will be in the northern combined Panhandles, but moving southeast with the mean wind. Strong to extreme instability will be possible by the afternoon hours, and although the wind profile results in a fairly straight hodograph, effective shear values should be in the 25-40 kt range. As such, initial activity should be supercellular with the potential for hail up to 3 inches in diameter and damaging winds. Low-level wind shear looks very weak through the afternoon hours which keeps the concern for tornadoes low through the afternoon. The tornado threat could increase should a supercell stay discrete toward the 23z-02z timeframe when the LLJ begins to strengthen and increases the low- level shear. However, a weak cold front is favored to move in to the northern combined Panhandles around that time from which will likely result in the development of additional thunderstorms. With time, thunderstorms should congeal into a line and rush south-southeast or southeast. Given the strong to extreme instability available ahead of the line, significantly severe wind gusts will be possible with gusts up to 80 mph not out of the question. Although damaging winds will be the primary hazard, won't be able to rule out large hail due to the amount of instability. Flash flooding will also be possible due to high precipitable water content and intense updrafts. Monday and perhaps into Tuesday, the upper-level pattern will switch some as the southern jet stream will push south, but northwesterly flow aloft will briefly become established. Low-level moisture will not be as impressive as this weekend, but should still be sufficient to support the development of thunderstorms along the higher terrain that moves into portions of the Panhandles. Wednesday and Thursday, a weak trough is forecast to move south of the Panhandles. This system has the potential to clip the Panhandles with showers and thunderstorms, but confidence is low at this range. Vanden Bosch && .AVIATION... (00Z TAFS) Issued at 517 PM CDT Fri Jun 6 2025 Thunderstorms will be in the area especially in the northern combined Panhandles and impacting KDHT to KGUY now through 12Z. Confidence is much lower for thunderstorms around KAMA during this period. Outside of thunder, conditions should remain VFR with south to southeasterly winds. Thunderstorms could cause winds to become westerly to northwesterly with strong wind gusts. A tornado threat in the northern combined Panhandles is in place until 04Z. KAMA is currently in a tornado watch. However, confidence is much lower due to the low confidence in thunder impacting KAMA at this time. 36 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 84 62 90 / 40 10 20 50 Beaver OK 58 84 58 86 / 90 10 10 40 Boise City OK 55 83 56 86 / 60 0 10 30 Borger TX 62 87 62 93 / 60 10 20 50 Boys Ranch TX 60 85 60 91 / 40 0 20 50 Canyon TX 60 85 59 91 / 40 0 10 40 Clarendon TX 62 84 64 89 / 50 10 20 50 Dalhart TX 56 83 55 87 / 40 0 20 40 Guymon OK 56 83 58 86 / 80 10 10 40 Hereford TX 60 87 61 91 / 40 0 10 40 Lipscomb TX 60 84 61 87 / 90 40 10 40 Pampa TX 61 83 62 87 / 60 20 20 50 Shamrock TX 62 86 63 88 / 60 20 20 40 Wellington TX 65 87 64 90 / 60 20 20 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...Flood Watch through Saturday morning for TXZ004-005-010. OK...Flood Watch through Saturday morning for OKZ002-003. && SHORT TERM...52 LONG TERM....52 AVIATION...36
Hazardous Weather Outlook National Weather Service Amarillo TX 300 PM CDT Fri Jun 6 2025 OKZ001>003-TXZ001>020-317-070800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 300 PM CDT Fri Jun 6 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. There is a Flood Watch in effect for the northeastern combined Panhandles from now through 10 AM Saturday. There is a chance for strong to severe thunderstorms late this afternoon through the overnight hours. Large hail and damaging winds are possible, but there is a low chance for tornadoes. Localized flash flooding will be possible across the northeastern combined Panhandles. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible from Saturday through at least Tuesday. A strong to severe thunderstorm cannot be ruled out on Saturday. There is a more widespread chance for strong to severe thunderstorms on Sunday large hail, damaging winds, and a tornado all possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed for the late this afternoon through this evening, and Sunday afternoon through Sunday evening.
Preliminary Local Storm Report
National Weather Service Amarillo TX
451 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM Tornado 8 N Simms 35.15N 102.65W
06/04/2025 Deaf Smith TX NWS Storm Survey
Several visuals from storm spotters
indicated that funnel clouds and perhaps
brief touchdowns occurred before this
tornado from the same supercell as it
crossed western Deaf Smith County. However,
this tornado did overturn a couple of pivots
south of County Road 27 and east of Highway
214. This appears to have been the only
damage noted from this tornado so the exact
length of the track is unknown due to the
lack of damage indicators. Max estimated
winds were 85mph and estimated width was 50
yards. Estimated length was around 0.83
miles. Tornado was rated EF0.
&&
JCPreliminary Local Storm Report
National Weather Service Amarillo TX
628 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Hail 17 NNW Boise City 36.96N 102.60W
06/06/2025 M1.75 Inch Cimarron OK Emergency Mngr
&&
TLHPreliminary Local Storm Report
National Weather Service Amarillo TX
706 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Tornado 2 S Keyes 36.77N 102.26W
06/06/2025 Cimarron OK Storm Chaser
&&
TLHPreliminary Local Storm Report
National Weather Service Amarillo TX
746 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Hail 10 SSE Eva 36.67N 101.82W
06/06/2025 M1.75 Inch Texas OK Storm Chaser
&&
TLHPreliminary Local Storm Report
National Weather Service Amarillo TX
805 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Hail Goodwell 36.59N 101.63W
06/06/2025 M1.75 Inch Texas OK Fire Dept/Rescue
&&
TLHThe Amarillo radar (KAMA), 139 km away, was scanning. The volume nearest the first event began at 01:03 UTC.
7 hail, 6 thunderstorm wind, 5 tornado, 1 flood, 1 flash flood. Local standard time, as filed.
This tornado was captured via storm spotter video crossing Highway 207. It was not a well defined tornado but there was definitely circulation that crossed the highway. As it|encountered power lines, it resulted in no damage to them though there was some swaying of the lines as it moved through.
This tornado was documented by storm spotter picture. No damage is known to have occurred from this tornado.
This tornado developed south of W 13th Avenue to the southeast of Spearman, producing its first signs of damage once it crossed CR Y just east of CR 27. EF-1 damage occurred in the area including two small pinyon trees being uprooted with others having branches snapped, as well as metal barns having lost several side and|roofing panels. The tornado continued tracking to the south-southeast, pulling roofing and siding off multiple metal barns near CR AA and CR 28. The strongest damage occurred when it crossed CR 28 to the southeast, snapping several wooden power|poles. This is where the tornado achieved peak intensity and earned the EF-2 rating. In the later stages of its life, the tornado flipped single sections of irrigation pivots just north of FM 281, and again as it crossed into far northeast Hutchinson county before eventually lifting. Along the western edge of the track, there were several instances of damage due to strong winds associated with the rear flank downdraft of the supercell. This included snapped wooden power lines and flipped irrigation pivots. The maximum estimated winds were 115mph. The total track length was around 9.5 miles.
The outer extent of the EF2 tornado that occurred southeast of Spearman also produced wind damage. This was likely caused by very strong winds associated with the rear flank downdraft of the supercell rather than the tornado itself. About two power poles were broken and a few others were leaning from the strong winds. An irrigation pivot was also turned over.
This tornado developed south of W 13th Avenue to the southeast of Spearman, producing its first signs of damage once it crossed CR Y just east of CR 27. EF-1 damage occurred in the area including two small pinyon trees being uprooted with others having branches snapped, as well as metal barns having lost several side and|roofing panels. The tornado continued tracking to the south-southeast, pulling roofing and siding off multiple metal barns near CR AA and CR 28. The strongest damage occurred when it crossed CR 28 to the southeast, snapping several wooden power|poles. This is where the tornado achieved peak intensity and earned the EF-2 rating. In the later stages of its life, the tornado flipped single sections of irrigation pivots just north of FM 281, and again as it crossed into far northeast Hutchinson county before eventually lifting. Along the western edge of the track, there were several instances of damage due to strong winds associated with the rear flank downdraft of the supercell. This included snapped wooden power lines and flipped irrigation pivots. The maximum estimated winds of the tornado was 115mph, which occurred in Hansford County. Winds were around 70mph in Hutchinson County. The max width of the tornado was 150 yards also in Hansford County. Total track length was around 9.5 miles.
A large healthy tree branch snapped.
Windshields were broken from large hail up to 4.5 inches that fell.
This tornado was spotted and reported by a storm spotter near the Texas and Oklahoma state line. It was noted as a brief tornado. No other information is given about this tornado.
Perryton AWOS measured peak wind gust of 75 mph with thunderstorms.
The mesonet located two miles north of Stinnett was hit by an outflow from a thunderstorm that was located well to the north to northeast.
Miami mesonet began having severe level wind gusts at 119 AM CDT with a peak gust of 90 mph. Severe gusts ended at 130 AM.
Main Avenue in Gruver was covered in water.
Hail dented cars as well as some windows were knocked out of a house.
A large tree was blown down in the front yard of a residence. Multiple trees were blown down in the area.
Both directions of I-40 at Hope Road were closed due to water over the roadway. Traffic was being detoured to the frontage road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271844, 1276169, 1276171, 1276176, 1280543, 1276200, 1274082, 1271845, 1276332, 1271847, 1271846, 1271848, 1276763, 1276764, 1276767, 1271843, 1271849, 1276768, 1276769, 1271842.